Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 17, 2021LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 17, 2021, 5:38 PM CDT for LeFlore County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2021, 5:38 PM CDT (22:38 UTC)
Expired
Jun 17, 2021, 6:15 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
1959 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS84 KTSA 172238
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
538 PM CDT Thu Jun 17 2021
 
OKZ049-076-172315-
Pushmataha OK-Le Flore OK-
538 PM CDT Thu Jun 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH
CENTRAL LE FLORE COUNTIES UNTIL 615 PM CDT...

At 538 PM CDT, a strong thunderstorm was located 9 miles west of
Octavia, moving northwest at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Honobia...                        

LAT...LON 3461 9501 3463 9491 3451 9475 3451 9505
TIME...MOT...LOC 2238Z 130DEG 10KT 3448 9486 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 17, 3:06 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 17, 3:06 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
306 PM CDT Thu Jun 17 2021

.DISCUSSION...
Isolated convection will remain possible in the higher terrain of
southeast Oklahoma and western Arkansas through around sunset,
otherwise dry weather is expected through Sunday. Temperatures
will likely be slightly less hot the next couple days as the upper
ridge to our west weakens and retrogrades. Temperatures may inch
back up a bit Sunday just ahead of an approaching cold front.

Speaking of the cold front, there are considerable timing
differences between the ECMWF and GFS, with the much slower ECMWF
being the preferred solution at this point in time. Shower and
thunderstorm chances will increase Sunday night, and will then
peak Monday into Monday evening as the front moves through the
area.

Much cooler weather will follow the front for Tuesday and
Wednesday, before warmer temperatures and low rain chances return
by Thursday of next week.

Removed the National Blend of Models pops next Tuesday and
Wednesday, but otherwise stayed close to the NBM for this
forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  97  72  95 /  10   0   0   0
FSM   73  94  70  94 /  20   0   0   0
MLC   71  92  68  92 /  20   0   0   0
BVO   71  96  67  94 /  10   0   0   0
FYV   69  92  64  91 /  20   0   0   0
BYV   71  92  67  91 /  20   0   0   0
MKO   72  93  68  93 /  10   0   0   0
MIO   73  94  70  93 /   0   0   0   0
F10   72  93  68  92 /  10   0   0   0
HHW   71  92  68  92 /  20   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...10
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 17, 4:45 PM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
445 PM CDT Thu Jun 17 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
445 PM CDT Thu Jun 17 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA... Far east and southeast Oklahoma as well as northwest Arkansas.
	ONSET... Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA... Eastern Oklahoma and northwestern Arkansas.
	ONSET... Ongoing.

DISCUSSION...
Dangerous heat continues at this hour with heat indices ranging
from around 100 to 105. Continue to practice your heat safety
precautions by taking frequent breaks and drinking plenty of
water if you are outside early this evening.

A few showers and storms may develop across parts of far east and
southeast Oklahoma as well as northwest Arkansas this evening. A
few strong to marginally severe storms have developed just outside
of the area at this time in far southeast Oklahoma and in
northwest Arkansas. Damaging wind gusts as well as hail up to
quarter size will be the main severe threats. Locally heavy
downpours can be expected with any activity that develops.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY AND WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Heat indices near 100 degrees in the afternoon will persist into
Friday across portions of northeast Oklahoma and west central
Arkansas.

A cold front will bring the potential for storms late Sunday night
and Monday. Some storms may be strong to severe, but a widespread
organized severe event is not expected. Locally heavy rainfall is
also likely to occur with the storms.

weather.gov/tulsa contains additional information.

Snider

In the hours before

Special weather statement, Jun 17, 5:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 PM CDT Thu Jun 17 2021

OKZ049-076-172315-
Pushmataha OK-Le Flore OK-
538 PM CDT Thu Jun 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH
CENTRAL LE FLORE COUNTIES UNTIL 615 PM CDT...

At 538 PM CDT, a strong thunderstorm was located 9 miles west of
Octavia, moving northwest at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Honobia...

LAT...LON 3461 9501 3463 9491 3451 9475 3451 9505
TIME...MOT...LOC 2238Z 130DEG 10KT 3448 9486

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:44 PM CDTSevere Thunderstorm WarningTSALeFlore, Pushmataha27 min
Jun 17, 6:00 PM CDTSevere Thunderstorm WarningTSAPushmataha60 min
Jun 17, 6:58 PM CDTSpecial Weather StatementTSAPushmataha32 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.